Can Viagra cause hearing loss?

Viagra is a prescription medicine which is usually prescribed to control the erectile dysfunction. The medication has been supplied to the pharmaceutical market since 1998, and it is regarded as one of the safest and the most effective one for the ED treatment.

However, FDA has casted doubt on the pharmacological safety of Viagra due to the rumors that this drug may cause hearing loss. A reason for doubts has been an article of a man who had problems with hearing after the use of the PDE5 inhibitors. Having explored this question in details, FDA made an appeal stating that there were 29 cases of the impairment of hearing after the use of the PDE5 inhibitors. 

However, the conducted clinical studies1 did not give enough grounds to blame Pfizer company in a production of the dangerous medical product. It has been found out during the clinical studies that the use of Viagra in the therapeutic doses is not enough to cause hearing loss on a healthy man.

However, it is almost impossible to monitor the cause-effect relation between the loss of hearing and the use of Viagra. A few cases have been reported, and about 30% of cases were temporal. The loss of hearing was accompanied by deafening, and ear buzzing.

The data of the studies are not sufficient today, and some authorities such as Dartmouth Medical School, the Dartmouth-Hitchcock Medical Center state that there is a potential binding between the use of the PDE5 inhibitors and a temporal deafness3.

However, the symptoms is manifested in less than 0,01 patient, so that it is pointless to say about the mass side effect. A man has probably had a susceptibility to the development of deafness in the setting of the use of the PDE5 inhibitors.  

  1. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3828335/
  2. https://www.ncbi.nlm.nih.gov/pubmed/21520123

© 2018 Suhagra.org. All Rights Reserved